Jump to content
CrazyBoards.org

Nightmares


Recommended Posts

Its weird. When i started taking Nortriptyline, i started having this vivid dreams. Lucid dreaming i suppose. Sometimes if the dream is intense enough, i will wake up. I usually have a string of nights where i have these dreams. Like 3 nights in a row and then i won't remember my dreams for weeks. Also, its interesting because sometimes i can see that im asleep and dreaming. Like theirs a medium between my dreams and me. kind of hard to explain. freaky stuff. I've had some pretty graphic dreams involving shootings and stuff like that. Matt

Link to comment
Share on other sites

Nortriptyline definitely can cause weird dreams. I was taking a low dose several years ago to help pain from a back injury, and I experienced that side effect.

My neurosurgeon even commented on it when he reviewed my meds during a surgery consult. So it seems that he heard many patients mention it.

I think many meds that effect brain chemistry also effect sleep in one way or another, including how and what you dream.

I have had episodes of nightmares on and off my whole life. These are usually the "wake up gasping or yelling" variety. As unpleasant as they are, I never thought of them as anything other than nightmares.

What does your pdoc say?

Link to comment
Share on other sites

Hi tal,

I was on effexor 150 & lamictal 225 & i was psychotic as  I've ever been. Auditory hallucinations, manic bejavior bad stuff. I dropped the effexor for celexa, that I was on before & lowered the the lam to 175. I have been feeling really good.

Hope this may shed some light.

Link to comment
Share on other sites

I've had that happen (with daytime flashbacks) but not quite to the severity you're discussing. Sometimes it does seem to be related to med changes...and othertimes??? Who knows.

Have you talked to your doctor about that? Maybe you need a stronger AP? Or maybe change your sleeping med...?

Link to comment
Share on other sites

I hope the Seroquel helps. It seems to provide terrific sleep from what I have read. I was on it for a little while a few years back. I don't think I went over 75 mg a day, but that was to calm my agitated mind so I would not self injure. I wasn't aiming for a big dose.

It was effective, but pretty sedating for me. Then again I was also on Paxil (also can be sedating) so maybe it was the combination of the two that made me zonked. I was probably on something for insomnia too, which may have left me hungover. When I was struggling recently with lots of "emotion spikes" I considered asking for a low dose to use PRN.

How much do you expect to be taking? Let us know how you are doing.

Link to comment
Share on other sites

Since you're doing such a rapid titration you might want to ask for Monday and Tuesday off. 

From rxlist:

Bipolar Mania

Usual Dose: When used as monotherapy or adjunct therapy (with lithium or divalproex), SEROQUEL should be initiated in BID doses totaling 100 mg/day on Day 1, increased to 400 mg/day on Day 4 in increments of up to 100 mg/day in BID divided doses. Further dosage adjustments up to 800 mg/day by Day 6 should be in increments of no greater than 200 mg/day. Data indicates that the majority of patients responded between 400 to 800 mg/day. The safety of doses above 800 mg/day has not been evaluated in clinical trials.

I personally love the effect at 300+ mgs.  I just can't work a crossword worth a damn when I'm on it.

Link to comment
Share on other sites

Funny how a med can knock you down at a low dose, but not at a higher (actually therapeutic) dose.

I hope it helps you. Your experiences sound very unpleasant. I am thinking of you and wishing you the best.

When I start to feel better again after a chapter of hell, I realize all the more how bad it is when it's bad. It's like getting over a bad stomach virus. You vow never to take your stomach for granted again. I don't take my rational mind for granted anymore either.

Let us know how the med changes are working out.

Link to comment
Share on other sites

Lack of sleep will do it, although throwing meds on top of that is all the more cause for feeling dizzy.

If you can get more (and better) sleep, you will probably feel much better all around. This is worth pushing for with your pdoc.

Be well. let us know how the med changes go. I'll check this thread in case you put it here.

Link to comment
Share on other sites

Awake at 3 a.m. is bad. Hopefully you will sleep through the night once the Seroquel kicks in and you are at the right dose.

Hmmm...the plant moving across the room would be quite disturbing. The closest similar experience I've had was a nightmare from a long time ago (college days) when I watched a locked door to my room slowly open. I felt like I was awake, but I had been sleeping, and I think it must have been a dream.

How long have you had these hallucinations? Do you think the Seroquel will stop them? Do you live alone? I lived alone for many years, and although I was very self sufficient, I can remember that things can be a little scary in the middle of the night. I hope that is not a problem for you.

Enjoy your Friday off. At least you don't have work to think about for a couple of days. Maybe things will get more centered over the weekend.

Link to comment
Share on other sites

Nortriptyline definitely can cause weird dreams. I was taking a low dose several years ago to help pain from a back injury, and I experienced that side effect.

My neurosurgeon even commented on it when he reviewed my meds during a surgery consult. So it seems that he heard many patients mention it.

I think many meds that effect brain chemistry also effect sleep in one way or another, including how and what you dream.

I have had episodes of nightmares on and off my whole life. These are usually the "wake up gasping or yelling" variety. As unpleasant as they are, I never thought of them as anything other than nightmares.

What does your pdoc say?

<{POST_SNAPBACK}>

I told him about it and he really didn't seem too concerned. My last pdoc at college would listen and type away at his computer while i talked. When i wasn't taking meds i would have f'ed-up dreams. It worried me because i knew it was solely me producing this horrible images and stuff. I would forget what day i was waking up in. He use to say to me all time, "Matt, im really worried about you" and it kind of freaked me out. 

I remember one dream i had and i remembered every detail. I had it just after i disassociated from my fraternity at school. I dreamt that they were trying to kill me with a horse. yeah. They were holding me down and wanted to smash my brains in. I managed to get away and started running around in New York City with a handgun with my bestfriend. Then i saw my dad and crowds started to gather around me. I was able to get away from the people trying to kill me and then i appeared in the countryside on a spring afternoon. Peaceful. I asked my pdoc what he thought about it. He said he thought it signified the death of something in my life and peace that its over now. That the fraternity was killing me on the inside. I guess from the drinking and stuff. Well, i just wanted to share this with you. The brain is amazing, but can be your worse enemy and you can never escape it. Matt

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...